MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 SYSTEM; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) procedure with a carto 3 system and the thermocool smarttouch sf catheter signal disappeared and was low and noisy, noise that was initially identified on the body surface (bs) prior to a puncture on the patient.The noise was observed on both the carto and ge cardiolab.The physician confirmed that they did not have any other available electrocardiogram signal to monitor the patient's heart rhythm.The patient interface unit was restarted but the issue persisted.The physician then disconnected all the cables attached at the front of the patient interface unit (piu) and restarted the piu and issue gone.The procedure was successfully completed.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 22-jan-2026, bwi received additional information indicating the manufacture date.- d4 primary udi number has been updated to (b)(4).- h4 manufacture date updated to 17-apr-2012.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-apr-2026, the product investigation was completed.It was reported that a patient underwent a pulmonary vein isolation (pvi) procedure with a carto 3 system and the thermocool smarttouch sf catheter signal disappeared and was low and noisy, noise that was initially identified on the body surface (bs) prior to a puncture on the patient.The noise was observed on both the carto and ge cardiolab.The physician confirmed that they did not have any other available electrocardiogram signal to monitor the patient's heart rhythm.The patient interface unit was restarted but the issue persisted.The physician then disconnected all the cables attached at the front of the patient interface unit (piu) and restarted the piu and issue gone.The procedure was successfully completed.No patient consequences were reported.Device evaluation details: the manufacturer investigated the issue.During the investigation, the data from the hospital was requested, received and reviewed.According to the data and the jnj representative it was found that the reported issue did not occur on the de-stsf catheter and the issue was not reproduced after disconnecting the cables from the front of the piu and then rebooting it.The complaint history of the system was reviewed and no more similar problems were found since the issue occurred.The system is ready for use.A manufacturing record evaluation was performed for the system #(b)(6), and no internal actions related to the reported complaint condition were identified.Form update: due to the manufacturing date being available, the d4 primary udi number was updated accordingly.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3 SYSTEM
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24044554
Report Number2029046-2026-00116
Device Sequence Number21453137
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)120417(21)13071
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/22/2026
04/06/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/17/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE CARDIOLAB.; THERMOCOOL SMARTTOUCH SF.
Patient SexUnknown